| Model Number |
PCO2H3 |
| Medical Device Problem Code |
Patient Device Interaction Problem (4001)
| Health Effect - Clinical Codes |
Vomiting (2144); Hernia (2240); No Code Available (3191)
| Date of Event |
04/01/2020
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, 5 months post-operative of a laparoscopic hiatal hernia repair where 2 meshes were placed, the patient had emesis.A month after, gastroscopy was performed and the surgeon saw a big lump which closes the fundus caused by erosion of the mesh into the fundus.In two weeks, the patient will have a third surgery which will be to remove the mesh by doing gastrectomy.
Additional Manufacturer Narrative
H3 evaluation summary: medtronic conducted an investigation based upon all information received.Three photos and a sample that was placed in a specimen co ntainer were available for evaluation.The evaluation found no potentially contributing factors, and the sample met all related specifications.It was reported that the device caused physical damage to the surrounding tissue such as erosion or perforation and significant surgical intervention was required due to the product failure.The reported issues could not be confirmed.The most likely cause could not be identified because no related problem was detected with the device.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.The instructions included with this device provide the following guidance: possible complications from wall reconstruction with reinforcements can also be seen after using parietex¿ composite mesh.These complications include, but may not be limited to: seroma, hematoma, recurrence adhesions, chronic pains, infection, inflammation, and allergic reactions to the components of the product.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Medtronic conducted an investigation based upon all information received.A photograph was returned for evaluation.Visual inspection identified that reported condition cannot be confirmed.It was reported that reported erosion is a known potential complication of this type of surgery.A related device issue was not confirmed.The most likely root cause could not be established from the information available.The manufacturing records for each device are also thoroughly reviewed prior to release to ensure that products meet all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.The instructions included with this device provide the following guidance: the product ifu which accompanies each device states in chapter ¿possible complications¿ that ¿the complications arising from wall r econstruction with reinforcements can also be seen after composite mesh has been used.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.